Increase of my Insulin

runthe
By runthe Latest Reply 2011-02-22 23:23:32 -0600
Started 2010-04-27 16:26:16 -0500

Hello everyone, I went to the diabetic clinic today. They increase my insulin because my numbers are not where they want it to be. Also, they put me back on Metformin 500mg twice a day. I was thinking about how sick the metformin made me the last time and that I hope that i can take it without any problems. I hope that everyone have a bless day.
runthe


12 replies

Tigereyze209
Tigereyze209 2011-02-22 23:23:32 -0600 Report

My doctor put me on Metformin and I am happy to say, it worked for me, my numbers came down to where they should be. Unfortunatly, it also started to mess up my kidneys, so they had to take me off of the metformin, and reluctantly started me on insulin, since I was already maxed out on all the other oral medications I can safely take.

QueenJeanne
QueenJeanne 2010-12-29 15:20:59 -0600 Report

Runthe, Metformin is a difficult med to get use to taking. I found out that I must have at least 9 to 12 hours in between doses. If that does not happen off I go to the bathroom and I am finished for the day. It is an extremely difficult med to get use to taking, but once you figure out that there needs to be a 9 to 12 hour difference in between doses you will be alright. I have been taking Metformin since 2002 and have my ups and downs with it. The one good thing about it I lost a lot of weight because it suppresses my appetite and I eat a lot less.

So as you can see I have had the good, the bad and the ugly, but I keep taking Metformin because it works.

Two painful feet
Two painful feet 2010-12-28 19:37:37 -0600 Report

Happy see again,
I was put on metformin and it hurt my stomach so bad my pain patch didn't even touch the pain. You should tell your doctor that you do no want to take it. Ask for a differentg med. I hope you get your numbers worked out. Happy New Year.
Your Friend
JoAnna

runthe
runthe 2010-12-28 21:50:20 -0600 Report

Hi JoAnna,
I am no longer taking the metformin. I am on Insulin and I am working to get my numbers down. Happy New Years to tou to.
Runthe

Zimoss
Zimoss 2010-04-29 20:26:38 -0500 Report

try to see if you can switch to the extended release version or another drug called Glumetza XR.

I tried metformin a few years ago and it made me really sick. In january the endo asked me if I would be willing to try Glumetza…and it worked for a few months, but I still ended up getting sick. (bad reaction)

LadyDi - 26259Miller
LadyDi - 26259Miller 2010-04-29 11:23:58 -0500 Report

This has to be frustrating. It is imperative that you and your doctor have good communication in order to control your diabetes. It sounds as tho this is an endo giving you these orders, since she asked why your PCP didn't prescribe it for you. You may want to consider finding another endo if you and this doctor don't communicate well. I am so fortunate that I've never had any problems at all with taking Metformin. I have heard that it goes away after "a while", whatever that is. But there are so many meds out there now that you should not have to take that particular one if it causes the problems you describe. I wish you luck in getting this straightened out.
By the way, being able to trust your doctor is also a must.

spiritwalker
spiritwalker 2010-04-28 20:05:44 -0500 Report

Ruthie, good to see you back. A lot of drs. won't listen until
you get their attention. Say I won't take it. If they aren't
listening at that point I would find another Dr. I hope you are
able to get your Rx so its working for you. You shouldn't be taking meds that cause you to be ill.

Gabby
GabbyPA 2010-04-27 18:15:13 -0500 Report

If metformin makes you sick, why would they put you back on it? You might want to ask about that.

runthe
runthe 2010-04-28 16:08:32 -0500 Report

I did and she say that i need it to help control my diabetes. She even ask me why my primary care physician did not give it to me. I told here that he took me off of it because it makes me sick.

Gabby
GabbyPA 2010-04-28 19:21:43 -0500 Report

Seesh...you would think that they would listen to you. If it makes you sick, why would you take it? I can't get my husband's doctor to get that. If it makes him throw up, we are wasting money. If it is not affordable, we won't buy it...they really need to pay attention to what we say about our bodies.

Next Discussion: acid reflux and diabetes? »